Risedronate update after coming off of AA - Bone Health

Bone Health

3,647 members1,539 posts

Risedronate update after coming off of AA

Pinklady45 profile image

Said I would update the forum on my progress. One month now on weekly Risedronate after 20 unpleasant months on AA.

The difference is very marked in a good way. No more overwhelming fatigue or sore red eyes! No more Brain Fade! I can operate like a normal human being on Acid Sunday once more and do not feel any need to return to bed!

The only slight side effect is a strange ache in my head and face, almost a tingly numbness which comes on after about an hour and passes after another hour. Not a headache as such just an ache in my facial bones.

Have been reassured by ROS nurse that this should lessen as the weeks go by and it is not a precursor to Osteocronosis!

Will now hopefully complete my three years on Acid then have another Dexa to see how I have done (even if we have to pay for it!)

Have also upped my exercise regime,more weights etc ,with the excellent guidance from the ROS.

Not often people post good news here so hope this helps someone else.

Many thanks to all of you who have given me such good advice and encouragement over the last few months. ❤🌞❤🌞❤

10 Replies

Good news! Thank you for sharing. Just got my script today for Risedronate. Will see how I go as well. All the best with exercise and Dexa :)

Pinklady45 profile image
Pinklady45 in reply to MsHoliday

Good luck, we must all do what we can to hold Osteoporosis at bay for as long as possible.👍♥️

Arcadia10 profile image
Arcadia10 in reply to MsHoliday

Good to hear that you got the Actonel. You don't want to mess around with Prolia rebound.

Are you on the 35mg weekly EC (enteric coated)?

MsHoliday profile image
MsHoliday in reply to Arcadia10

Thank you! Yes Goodbye Prolia! Just had third tablet today, every day 5mg -so far all good. Endocrinologist had mentioned that will do a celiac test in 6 months but otherwise was ok with me having Actonel. Yes no messing around with the Prolia rebound. A bit frightening. While in the young Endocrinologist’s clinic no matter where I looked there was brochure or promotion of Prolia.. anyway set me self on path to recovery as you have and hope yours is going well too!

Arcadia10 profile image
Arcadia10 in reply to MsHoliday

You might find the once-a-week 35mg Actonel is easier to manage than the daily as you have to stand upright for half an hour after taking any bisphosphonate because of the potential for damage to the oesophagus, then no food for a couple of hours. I hope your endocrinologist explained that! Doing that little routine is less onerous once a week than every day as with the 5mg daily tablet as you'll probably be on Actonel for about 2 years. It all gets to be a bit of a nuisance.

I actually started with the 35mg weekly tablet, but found it gave me side effects (dizziness, blurred vision, headaches, shoulder pain), so I went on to the daily 5mg tablet to kind of ease into risedronate and get used to it. After 2 months, I switched to the weekly tablet without any problems and am still on it.

The other advantage of the weekly tablet is that it’s enteric coated, so isn't absorbed in the stomach. A lot of people seem to have digestive problems like reflux from bisphosphonates, and the EC tablet avoids that as it only gets absorbed once it reaches the bowel.

Another point - Prof Lamy's protocol for getting off Prolia in his research paper "Stopping Denosumab" has only been tested with a weekly, not daily, tablet: researchgate.net/publicatio... See Table 3 (pg7). He uses Alendronate which is stronger. Risedronate is a second choice - more easily tolerated.

Just make sure your endocrinologist or GP orders frequent CTx tests to check that your bone turnover isn't increasing too rapidly. That’s the key. I have them every 2-3 months. In Lamy's protocol, the CTx is tested every 2 months for the first 6 months, then every 3 months.

Good luck!

Pinklady45 profile image
Pinklady45 in reply to Arcadia10

Good advice!❤🌞❤

MsHoliday profile image
MsHoliday in reply to Arcadia10

That’s so good to know because even reading about them I didn’t absorb that info about the coating and I do have a sensitive stomach at times! And yes will then switch over to 35 mg. Will ask for CTx tests and read Lamys Ptotocol. Thanks again so much great advice! So glad your side effects have subsided. Enough to deal with these medications!

Arcadia10 profile image
Arcadia10 in reply to MsHoliday

Some minor side effects, but nothing I can't put up with as the end is in sight 😊

Hello, Your good news is so uplifting and it makes a really welcome change from all the negativity we usually hear.

It is clear from your post that you are feeling so much better in your general health and I am so very pleased for you.

To have something that we are able to tolerate and not give us horrible side effects is something we all are hoping for.

I hope the treatment gives you good results as I am sure it will, with your excersise regime,a good diet, and the general feeling of well being added to it.

Take care, be happy and let us know how you progress in the future.Xx

Many thanks for your kind words. Yes I do feel so much better in myself now!😀

You may also like...